Undecided

I have a major decision to make soon. I currently take Tysabri (last 10 years) and was asked about switching to Gilenya. I'm pretty comfortable with Tysabri and haven't had any relapses in many years but because of the threat of PML and since it has been 10 years, is it time to switch. I have a negative JC VIRUS now, so that's not an issue. I'm currently reading over the literature now and I'm leaning towards switching but I'm still undecided. Anyone taking Gilenya and how do you feel?

23 Replies

oldestnewest
  • Wow you have been on Tysabri 10 years. That is very promising to me. My Neuro wants to switch me to that one if Aubagio doesn't work for me. I am super scared to try it. I am JC negative but still afraid. How were the infusions as far as side effects. I don't have any info on Gilenya except that I am afraid of that one too. Good luck with whatever you decide.

  • jkdavid99, I just had my 13th dose of tysabri. I was nervous going on it but after 2 rough years with multiple relapses and my doc telling me that it was my best hope for the future I was willing to try it. I've felt reasonably good this past year! Much better than I did! I don't think I've had any side effects while I've been on it. Biggest downside for me is that the medicine only last about three weeks and the last week can be kind of tough.

  • I have the same problem with the last week. In a way , it kinda helpful, to know the other 3 weeks are working better . Ideally, I'd like all 4 to work.

  • AGREE

  • The Infusions go pretty well and it's only two hours, 1 for the medicine and 1 for observation and fluids.

  • Had Gylenya before and got BIG fatigue with it so went back to Tysabri. I have an infusion next Wednesday as well as an MRI. Will see then what will be my next treatment. GOD bless you.

  • I take gilenya....was on copaxone previously...hated that! Gilenya is great...I take one small pill before bed...no side effects what so ever!

  • Royjr, I can't share any med info with you, as I haven't taken either. But I will be praying for you as you consider your options and make your decision. 💕Dawn

  • Thanks😊😊

  • As I understand it, the big danger with switching away from Tysabri is having a devastating relapse. Tysabri works by keeping the activated T-cells from crossing the blood-brain barrier, but they are still present in the blood, waiting to attack. You need a plan to prevent this. Here's some stuff that I've read, best wishes for a safe switch:

    multiple-sclerosis-research...

    multiple-sclerosis-research...

    multiple-sclerosis-research...

    multiple-sclerosis-research...

  • @tnolan2006, thanks for the links

  • OK Guys please be aware these are BLOGS, as in someone's interpretation of what he or she read. Then wrote down. Always, consult your Neuro about what's best for YOU!

    Jes

  • Agree

  • Thanks😊😊 I'll read these today.

  • Royjr l wish you the very best of luck with your decision! Wish l could help but l know nothing of either. I can check to see if MSAA has any info on them or not,for you though? Keep us updated.

    Jes🌠

  • Thanks!!!

  • Royjr I've been on Gileyna for 6 months. Had been on Copaxone for 10 years. It took about 2 months for me to adjust. I had lots of energy, anxiety, and mood swings at first. Lots and lots of exercise, was the only thing that helped. It also decreased my appetite and I lost about 10 lbs. The only side affect that I have now is sometimes I get muscle cramps at night. My neuro says that all of this is unusual and most people can't even tell they are on it.

  • Royjr l found this publication from May of set year. I hope it helps.

    mymsaa.org/publications/msr...

    Jes🌠

  • Thanks😊😊😊

  • I've been on gilenya for about 2 years no side effects that I know of just one pill a day we should look when your decision hope all goes well

  • Thanks

  • I've been having the same problem as you have. I've been on Tysabri for 7 years and they are now trying to take it away from me and get me to go on Gylena instead. But was told by several people who went off Tysabri, that within 3 to 4 months you will go back to exactly where you were before you started the Tysabri. I was walking with a walker at the time I started Tysabri. I have now walked normally for 7 years, (with minor walking problem based on heat, exhaustion, stress). Two neurologists I've been with for years both say that there is a good chance that I won't be able to walk well, if I go off it. Even with taking the other medication. I have now found a neurologist that is okay with prescribing it to me, as long as my JV count stays negative.

    I'm a cigarette smoker and figure there is a greater probability of getting lung cancer than there is of getting the brain disease. So, I'm happy to stay on it.

  • Hi ellynrl and welcome! I don't think l have had the honor? Although, l might have, l get lost Sometimes!😁

    I don't get Drs sometimes, why do they want to mess with something that's working for you? Just makes no sense to me. I hope that you can keep on the medication that is best for you Elly.

    It's funny you mentioned smoking, as l am also, and saw my PCP yesterday. He asked me, "want to quit?" My answer "have you met my mother?" And he checks the no box! Lol

    Im sure you will find us to be a friendly and informative bunch here but most of all Supportive!. Please feel free to jump in at anytime. As you can see we talk about pretty much anything and everything here.

    Jes🌠

You may also like...